Solving the maximum edge weight clique problem via unconstrained quadratic programming

Alidaee, Bahram, Glover, Fred, Kochenberger, Gary and Wang, Haibo
European Journal of Operational Research Vol. 181, Issue 2, p. 592-597

The unconstrained quadratic binary program (UQP) is proving to be a successful modeling and solution framework for a variety of combinatorial optimization problems. Experience reported in the literature with several problem classes has demonstrated that this approach works surprisingly well in terms of solution quality and computational times, often rivaling and sometimes surpassing more traditional methods. In this paper we report on the application of UQP to the maximum edge-weighted clique problem. Computational experience is reported illustrating the attractiveness of the approach.